Texas, 2017Damaging Wind in Texas, July 8, 2017
July 8, 2017 · NWS EWX · 1 event in 1 county or zone
Isolated thunderstorms formed along an outflow boundary from convection in North Texas. One of these storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms formed along an outflow boundary from convection in North Texas. One of these storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 8, 2:07 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 8, 2:07 PM CST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
307 PM CDT Sat Jul 8 2017
.SHORT TERM (Tonight through Sunday Night)...
Area radars are showing isolated showers and thunderstorms across the
coastal Plains and few light showers across the northern part of the
Hill Country. The coastal activity is due to the sea breeze and the
one to the north of the Hill Country is associated to an outflow
boundary moving to the south.
Surface observations show a drier airmass dominating the southern
Edwards Plateau and Rio Grande. The GFS model guidance and area
forecast soundings suggest for this conditions to persist through the
evening and continuing through Sunday morning. However, the eastern
half of South Central Texas has a better chance to see isolated
showers and one or two thunderstorms later this afternoon and early
evening as breeze activity pushes further to the north and the
outflow boundary pushes to the south and into the Hill Country.
Showers and storms should come to an end by 9 PM this evening.
Expect partly cloudy skies for the tonight period mainly across the
eastern half of the area with overnight lows in the low to mid 70s
most areas.
There will be better chances for rain on Sunday as a strong sea
breeze activity is expected and a back door cold front/boundary
pushes down into the eastern half of the area. Otherwise, partly
cloudy skies for the rest of the area with high temperatures in the
mid to upper 90s.
&&
.LONG TERM (Monday through Saturday)...
Upper level ridge looks to take control Sunday evening into Tuesday
of next week with chances for rain mainly across the coastal Plains.
By Tuesday afternoon into Wednesday, rain chances are expected to
increase across the area as an inverted upper level trough moves into
the area from the northwest Gulf of Mexico. Chances for rain continue
into the latter part of the week as upper level trough energy remains
across the area in addition to an upper level shear axis forecast to
sit across the northern part of the Hill Country. Cloud coverage is
expected to help daytime temperatures to only reach the low 90s by
the end of the work week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 75 97 75 98 75 / 20 30 10 10 -
Austin Bergstrom Intl Airport 74 97 74 97 74 / 10 30 10 10 -
New Braunfels Muni Airport 73 96 73 97 74 / 10 20 - 10 -
Burnet Muni Airport 73 95 73 95 73 / 20 20 10 10 -
Del Rio Intl Airport 75 99 74 99 75 / 0 0 0 - 0
Georgetown Muni Airport 75 96 74 96 75 / 20 30 10 10 -
Hondo Muni Airport 72 98 71 99 73 / 10 10 0 - 0
San Marcos Muni Airport 74 96 74 97 74 / 10 20 10 10 -
La Grange - Fayette Regional 75 96 75 96 75 / 10 30 20 20 10
San Antonio Intl Airport 75 97 75 98 75 / 10 20 - - -
Stinson Muni Airport 74 98 74 98 74 / 10 20 - - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Mesoscale/Aviation...Williams
Synoptic/Grids...17
Public Service/Data Collection...YB
Hazardous weather outlook, Jul 8, 2:57 AM CST, 12 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
357 AM CDT Sat Jul 8 2017
TXZ171>173-183>194-202>209-217>225-228-090900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
357 AM CDT Sat Jul 8 2017
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Thunderstorm Wind, Travis
- When
- July 8, 3:35 PM CST
- Where
- Travis County, 0.91 mi NW of Beecaves
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.310, -97.960
A thunderstorm produced wind gusts estimated at 60 mph that damaged a large tree in Bee Cave.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Texas, July 8 to 9, 20171 death · $95,000 · 1 in hail · 20 events
- Hail and Damaging Winds in Nebraska, July 8, 2017$2.5 million · 2.75 in hail · 4 events
- Hail and Damaging Winds in New York, July 8, 2017$117,000 · 1.75 in hail · 8 events
- Damaging Winds in Vermont, July 8, 2017$134,000 · 60 kt wind · 5 events
- Damaging Winds in New York, July 8, 2017$95,000 · 55 kt wind · 6 events
- Damaging Wind and Lightning Strike in Arizona, July 8, 2017$50,000 · 2 events
- Hail and Damaging Winds in Texas, July 8, 2017$30,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Virginia, July 8, 2017$27,000 · 60 kt wind · 8 events
- Lightning Strike in Florida, July 8, 20173 injured · 1 event
- Hail and Damaging Winds in North Carolina, July 8, 2017$17,000 · 1 in hail · 12 events
- Strong Wind in Arkansas, July 8, 2017$25,000 · 1 event
- Damaging Winds in New Hampshire, July 8, 201750 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 712807.